You are here: Home / Events / 2015 / 02 / 05 / 2015 Geodynamo Benchmarking Workshop / Agenda

Events: Details

2015 Geodynamo Benchmarking Workshop

last updated February 2, 2015

DAY 1

8:00    Introduction to Workshop  - Jon Aurnou

8:10    Participant Introductions – brief self-introductions from all participants

8:30    Introduction to Benchmarks – Peter Olson

9:00    Introduction to Codes – Participating benchmark teams

10:00 Break 30 min

10:30 Benchmarking Results –Nick Featherstone, Eric Heien, Hiro Matsui

Please consider the following questions for discussions to follow:

  1. What are the strengths of each method and code?
  2. What key features should we consider for development
  3. What developments path(s) should we pursue?
  4. The answer is 42. Are we asking the right questions?

11:30 DISCUSSION lead by Gary Glatzmaier

12:30– Lunch in Lobby 1 hr

1:30    State of the Art Calculations – forward looking (30 min each)

4:00    Break 30 min

4:30    DISCUSSION: State of the Art & Future Development Directions – Ben Brown

Dinner on your own

DAY 2

8:30    INCITE Project: Dynamo Frontiers – Jon Aurnou   

9:00    Argonne Leadership Computing Facility – Wei Jiang

9:20    DISCUSSION

9:40    Break 20 min

10:00  INCITE Dynamo Cases

  1. What are the science drivers and their use cases?
  2. What are the diagnostics?
  3. What are the optimal data products?
  4. What is the best way to make these simulation results a broad community resource?

10:30 DISCUSSION: Proposed INCITE runs lead by Sabine Stanley

11:30 DISCUSSION: Future Directions  - lead by Nick Featherstone

  1. What are the bottlenecks in current codes that prevent the calculations from going to lower e and p?
  2. What are the strategies going forward?

12:30 – Lunch in Lobby 

Conference Ends

movies for all presentations can be found on our YouTube channel

February
S M T W T F S
1 2 3 4 5 6 7
8 9 10 11 12 13 14
15 16 17 18 19 20 21
22 23 24 25 26 27 28